Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 67, NWS Medford, OR

June 21, 2021

NWS Medford, OR issued this small craft advisory at Jun 21, 2021, 2:01 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 2:01 PM PDT (21:01 UTC)
Expired
Jun 21, 2021, 8:00 PM PDT
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted.

514 
WHUS76 KMFR 212101
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
201 PM PDT Mon Jun 21 2021

PZZ370-220300-
/O.EXP.KMFR.SC.Y.0065.000000T0000Z-210621T2100Z/
/O.NEW.KMFR.SC.Y.0067.210621T2101Z-210622T0300Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
201 PM PDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...North winds 10 to 15 kt with steep seas 6 to 8 ft.

* WHERE...Beyond 20 NM from shore and south of Reedsport. 

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

PZZ376-220300-
/O.EXP.KMFR.SC.Y.0066.000000T0000Z-210621T2100Z/
/O.NEW.KMFR.SC.Y.0067.210621T2101Z-210622T0300Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
201 PM PDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...North winds 10 to 15 kt with steep seas 6 to 8 ft.

* WHERE...Beyond 20 NM from shore. 

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

PZZ350-356-212215-
/O.EXP.KMFR.SC.Y.0065.000000T0000Z-210621T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
201 PM PDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 11:17 AM PDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 21, 11:17 AM PDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1117 AM PDT Mon Jun 21 2021

Updated AVIATION Section

.UPDATE...

Only change to the forecast cycle this morning was SPC's addition
of marginal severe risk to locations east of the Cascades. The
latest convective allowing models do depict some strong storms
over northern Lake and northern Klamath counties this afternoon.
Satellite is also showing some mid layer altocumulus heading in
from California this morning, so this suggests the instability is
present in the mid layers. Overall, our forecast hasn't changed,
except we would like to highlight the potential for stronger
storms with some gusty winds east of the Cascades this afternoon.

-Smith

&&

.DISCUSSION.../Issued 605 AM PDT Mon Jun 21 2021/

Only one change was made to the forecast this morning and do not
have further discussion points to add that the previous two
discussions don't already discuss in detail.

The one change to the forecast was to add a slight chance for
showers and thunderstorms in south-central Siskiyou county. The
signal is fairly borderline, but the low is still expected to be
rotating offshore of northern California. This positioning will
continue to allow for short waves to be ejected into the area.
Moisture is fairly limited with the 500 mb flow coming from the
Great Basin and lower level moisture forecast to be generally
50-60% RH (70+% would be more favorable). Some general instability
also exists, Lifted Index values are -1 to -2 and MUCAPE values
are greater than 100 J/kg. So there is instability and a source
for lift, with moisture being the final piece that is not quite
favorable. Yet, this is enough to warrant it's addition.

Should the environment trend more favorable thursday afternoon
the area could be expanded further north to the Siskiyous or east
across the Modoc.
-Miles

&&

.AVIATION...For the 21/18Z TAF Cycle...IFR/LIFR stratus clings to
the coast late this morning. Some breaks in the stratus are possible,
at least temporarily, including at KOTH, this afternoon. But,
stratus returns tonight and persists into Tuesday morning. The
marine layer stratus should remain shallow enough to stay west of
Roseburg, but could fill into portions of the lower Umpqua.

Mid-level moisture is increasing over inland areas this morning and
expect convective (cumulus) development to begin this afternoon.
Conditions are VFR currently and expect it to continue that way for
most areas through Tuesday morning. Storms will be isolated to
scattered from the Cascades and Siskiyous eastward, but, where they
do develop, brief MVFR or even lower conditions are possible.
Strong, gusty winds are the main risk, but small hail is also
possible.

Additional disturbances will keep showers and isolated thunderstorms
going this evening and overnight and could even graze west side
areas, mainly east of a Roseburg to Grants Pass line. Most activity
should shift north of the area by late Tuesday morning, but expect
convection to redevelop Tuesday afternoon. -Spilde

&&

.MARINE...Updated 830 AM PDT Monday, 21 June 2021...Winds
gradually diminish but seas remain steep into this afternoon as the
thermal trough moves farther inland. Light, near shore southerly
winds are developing near Brookings this morning and will spread to
Cape Blanco by this evening.

Northerly winds increase Wednesday afternoon with strongest winds
near Cape Blanco, but speeds are not expected to reach advisory
strength. But on Thursday, possibly continuing into Friday, small
craft advisory level conditions are likely across much of the waters
with stronger north winds and a fresh northwest swell. Uncertainty
increases beginning Friday with stronger northerly winds possibly
reaching gale force during the weekend.

&&

.FIRE WEATHER...Updated 400 AM PDT Mon 21 Jun 2021...Instability
will increase today with a scattered thunderstorms possible in
portions of the southern Cascades to the east side of Oregon. A
Red Flag Warning is in effect for the area for this afternoon
into tonight. Isolated critical conditions will be possible for
low RHs and wind in zone 285, around Alturas. Do not expect these
conditions last more than one or two hours. Thunderstorms will
continue into Tuesday morning. The upper low will move closer to
the region just off the coast of northern California Tuesday, and
will continue to feed moisture into the region. This will result
in more thunderstorms from Western Siskiyou county, and up the
Cascades and across the east side. There may be scattered
thunderstorms in places, mainly western Siskiyou county, the
Cascades, and east of the Cascades. A fire weather watch has been
issued for this area for Tuesday afternoon and evening. There will
also be thunderstorms Wednesday, but coverage will be isolated.
An upper ridge will build toward the end of the week and near
record high temperatures are possible next weekend.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 5 PM this afternoon to 3 AM PDT Tuesday
     for ORZ623>625.
     Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for ORZ621>625.
     Excessive Heat Warning until 11 PM PDT this evening for
     ORZ024-026.

CA...Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for CAZ280-281.
     Excessive Heat Warning until 11 PM PDT this evening for
     CAZ080>082.

Pacific Coastal Waters...Small Craft Advisory until 2 PM PDT this
     afternoon for PZZ350-356-370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:55 PM PDTRed Flag WarningMFRJackson, Josephine33 hr

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.